Alert archive / Florida / Red Flag Warnings in 2012

Red Flag Warning 26, NWS Tampa Bay, FL

May 20, 2012

NWS Tampa Bay, FL issued this red flag warning at May 20, 2012, 12:42 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 20, 2012, 12:42 PM EDT (16:42 UTC)
Expired
May 20, 2012, 8:00 PM EDT
In force
7 hr
Issued by
NWS Tampa Bay, FL

The text

As transmitted, in the capitals the NWS used until 2016.

852 
WWUS82 KTBW 201642
RFWTBW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1242 PM EDT SUN MAY 20 2012

...RED FLAG WARNING IN EFFECT FOR INTERIOR PASCO AND HERNANDO
COUNTIES THIS AFTERNOON AND EVENING...

.VERY DRY AIR HAS PUSHED INTO INTERIOR PORTIONS OF THE NATURE
COAST THIS AFTERNOON. SEVERAL HOURS OF CRITICALLY LOW RELATIVE
HUMIDITY IS EXPECTED TO CREATE CRITICAL FIRE WEATHER CONDITIONS.

FLZ048-049-210000-
/O.NEW.KTBW.FW.W.0026.120520T1642Z-120521T0000Z/
HERNANDO-PASCO-
1242 PM EDT SUN MAY 20 2012

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT
THIS EVENING. 

* AFFECTED AREA...HERNANDO...PASCO.

* WIND...NORTHEAST AT 5 TO 10 MPH. BECOMING NORTHWEST NEAR THE COAST.

* HUMIDITY...25 TO 30 PERCENT FOR UP TO SEVEN HOURS THIS AFTERNOON
  AND EVENING.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

&&

$$

JOHNSON

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at May 20, 9:58 AM EDT, 2 hours 44 minutes earlier.

Area forecast discussion, May 20, 9:58 AM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
958 AM EDT SUN MAY 20 2012

.DISCUSSION...
SIMILAR SETUP TO YESTERDAY OVER THE FORECAST AREA THIS MORNING
WITH AN UPPER TROUGH OVER THE SOUTHEAST AND A WEAK PRESSURE
GRADIENT ACROSS FLORIDA. LOOKING AT AREA SOUNDINGS...DRIER AIR
RESIDES NORTH OF THE AREA WITH A MORE MOIST AND HUMID AIR MASS TO
THE SOUTH. THE KTLH SOUNDING CAME IN WITH A PWAT OF JUST UNDER
HALF AN INCH AND THE KMFL SOUNDING HAS ABOUT AN INCH AND A HALF.
THIS LIMITED MOISTURE WILL KEEP AREAS NORTH OF TAMPA BAY FROM
GETTING MUCH RAIN...WHILE THE BEST CHANCES WILL AGAIN REMAIN SOUTH
OF THE BAY. UPPER LEVEL DYNAMICS ALSO FAVOR SOUTHERN ZONES SO THE
BEST POSSIBILITY OF ISOLATED SEVERE STORMS WILL BE IN THOSE AREAS.
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. FORECAST HANDLES THE
SITUATION WELL SO NO UPDATES ARE PLANNED.

&&

.AVIATION...
WEAK HIGH PRESSURE WILL REMAIN OVER THE GULF WITH TS ALBERTO WELL TO
THE NORTHEAST OF THE AREA. THIS WILL PROVIDE NORTHEAST FLOW TODAY
WHICH WILL BRING MAINLY VFR CONDITIONS AND AROUND 10 KTS OF WIND.
ONSHORE FLOW DEVELOPS THIS AFTERNOON WITH NW WINDS...BUT JUST SCT
CLOUDS AS TSRA WILL REMAIN WIDELY SCATTERED. EXCEPTION FROM
PGD-FMY-RSW WHERE HIGHEST RAIN CHANCES EXIST. WILL CARRY VCTS THERE
AFTER 22Z. AFTER 02Z VFR RETURNS EVERYWHERE.

&&

.MARINE...
WINDS WILL REMAIN EAST/NORTHEAST AT 15 KNOTS OR LESS BUT WILL
BECOME ONSHORE NEAR THE COAST IN THE AFTERNOON AS THE SEA BREEZE
CIRCULATION DEVELOPS.

&&

.FIRE WEATHER...
NO CONCERNS FOR TODAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  87  69  87  70 /  10  10  10  10
FMY  88  69  87  71 /  30  20  20  20
GIF  87  67  88  69 /  10  10  10  10
SRQ  87  68  85  69 /  10  10  10  10
BKV  88  60  88  62 /  10  10  10  10
SPG  87  72  86  72 /  10  10  10  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

DISCUSSION/MARINE/FIRE WEATHER...05/CARLISLE
AVIATION...35/JOHNSON
Hazardous weather outlook, May 20, 5:18 AM EDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
518 AM EDT SUN MAY 20 2012

FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870-
873-876-202100-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
518 AM EDT SUN MAY 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
DRIER AIR WILL LIMIT THUNDERSTORM COVERAGE ACROSS THE WEST CENTRAL
FLORIDA TODAY. THE EXCEPTION TO THIS WILL BE ACROSS SOUTHWEST
FLORIDA WHERE SLIGHTLY DEEPER MOISTURE COMBINED WITH THE SEA
BREEZE WILL PRODUCE SCATTERED STORM DEVELOPMENT DURING THE LATE
AFTERNOON AND EARLY EVENING HOURS. STORMS THAT DEVELOP TODAY
WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS AND FREQUENT LIGHTNING
STRIKES. IN ADDITION COOL DRY AIR IN THE MID LEVELS OF THE
ATMOSPHERE MAY SUPPORT A FEW STRONG TO SEVERE STORMS WITH HAIL
AND GUSTY WINDS UP TO 50 MPH POSSIBLE. ALL RESIDENT AND VISITORS
SHOULD KEEP AN EYE TO THE SKY TODAY. IF THUNDER IS HEARD OR
LIGHTNING IS OBSERVED MOVE INDOORS IMMEDIATELY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

...THUNDERSTORM IMPACT...
ISOLATED STORMS WILL AGAIN BE POSSIBLE ACROSS SOUTHWEST FLORIDA
ON MONDAY WITH MAINLY WARM AND DRY CONDITIONS EXPECTED ELSEWHERE.
A SLOW INCREASE IN MOISTURE WILL SUPPORT ISOLATED TO SCATTERED
THUNDERSTORM DEVELOPMENT ALONG THE SEA BREEZE BOUNDARIES TUESDAY
THROUGH SATURDAY MAINLY DURING THE AFTERNOON AND EARLY EVENING
HOURS. STORMS THAT DEVELOP WILL PRODUCE HEAVY DOWNPOURS...FREQUENT
LIGHTNING STRIKES...AND STRONG GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

MCMICHAEL

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 9:49 PM EDTAreal Flood AdvisoryTBWPinellas86 min

Nearby

Red Flag Warnings in Florida, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.